Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 4, 2012, 6:49 AM CDT for St. Clair County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 6:49 AM CDT (11:49 UTC)
- Expired
- Jun 4, 2012, 7:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
113
WWUS84 KBMX 041149
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 AM CDT MON JUN 4 2012
ALZ018-026-041230-
ETOWAH AL-ST. CLAIR AL-
649 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND WESTERN ETOWAH
COUNTIES UNTIL 730 AM CDT...
AT 645 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WALNUT GROVE TO DALLAS TO
CARDIFF...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPRINGVILLE...
ODENVILLE...
GADSDEN...
RAINBOW CITY...
MOODY...
&&
LAT...LON 3391 8590 3392 8597 3384 8607 3377 8605
3367 8615 3369 8621 3363 8616 3359 8622
3354 8619 3339 8638 3350 8638 3350 8648
3355 8648 3356 8655 3372 8652 3380 8658
3382 8643 3388 8634 3405 8633 3418 8621
TIME...MOT...LOC 1150Z 303DEG 37KT 3403 8625 3377 8659
3365 8686
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 6:22 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 4, 6:22 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 622 AM CDT MON JUN 4 2012 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... THE MODEL SUITE DISPLAYS GOOD SYNOPTIC PATTERN AGREEMENT THROUGH THE WEEK...WHICH BECOMES MORE AMPLIFIED AND BLOCKY. STRONG UPPER LOW SEEN ON LATEST WATER VAPOR NEARING THE WEST COAST WHILE ANOTHER LOW WAS NEAR NEW ENGLAND. THE UPPER RIDGE BETWEEN THESE FEATURES WAS CENTERED OVER THE INTERMOUNTAIN WEST AND WILL GRADUALLY SLIDE INTO THE PLAINS. EVEN WITH THIS RELATIVE AGREEMENT...THAT IS REALLY ONLY PART OF THE COMPLEX PICTURE CONCERNING SENSIBLE WEATHER. MESOSCALE FEATURES AND BOUNDARIES ARE PRESENT SEEMINGLY ALL OVER THE SOUTHEAST AND LOWER MISSISSIPPI VALLEY. THEREFORE...PLACEMENT AND TIMING OF THUNDERSTORM ACTIVITY WILL BE PROBLEMATIC. SMALL ORGANIZED LINE MOVED THROUGH THIS AFTERNOON PRODUCING DAMAGING WINDS AND HAIL. THIS FEATURE LEFT A BOUNDARY ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL ALABAMA. THE NEXT LARGER MCS OVERNIGHT PRODUCED DAMAGING WINDS AND HAIL BUT GENERALLY REMAINED NORTH OF CENTRAL ALABAMA...BUT PUSHED AN OUTFLOW INTO WEST CENTRAL AND SOUTH CENTRAL AREAS. UPSTREAM MCS OVER OKLAHOMA WILL SLOWLY PROGRESS SOUTH AND EAST BUT MAY NOT HAVE ANY DIRECT INFLUENCE HERE. THE THUNDERSTORMS DEVELOPING BETWEEN THE MCS'S HAS PICKED UP IN COVERAGE AND INTENSITY THE PAST HOUR OR SO...WITH THE COLD POOL SEEMINGLY CONSOLIDATING AND ALLOWING STORMS T0 INTENSIFY. CORFIDI VECTORS WORK THIS ACTIVITY SOUTHEASTWARD. THEREFORE...THERE WILL BE A CHANCE OF SOME SEVERE THUNDERSTORMS TODAY GENERALLY FROM BOUNDARY INTERACTION...DIFFERENTIAL HEATING AND ANY UPSTREAM COLD POOL INFLUENCE THAT MOVES INTO THE AREA. ALL MODELS INDICATE AMPLE INSTABILITY DEVELOPING BY THIS AFTERNOON. WILL ADJUST POPS A BIT SOUTHWARD AND WILL CONTINUE THE THREAT OF DAMAGING WINDS AND LARGE HAIL. ANOTHER MID/UPPER LEVEL TROUGH MOVES BY OVERNIGHT. THIS COULD BRING ANOTHER ROUND OF THUNDERSTORMS BUT WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS BETWEEN NOW AND THEN. WILL GO WITH LIKELY POPS FOR A BETTER PART OF THE NORTHERN TWO THIRDS OF THE AREA. THIS SECONDARY TROUGH PUSHES A COLD FRONT INTO AND THROUGH THE AREA TUESDAY AND TUESDAY EVENING. THEREFORE WILL KEEP POPS IN THE HIGH CHANCE VALUES NEAR AND SOUTH OF THE FRONT. INSTABILITIES WILL REMAIN HIGH AND SOME STRONG TO SEVERE STORMS MAY DEVELOP NEAR THE FRONT...WITH THE THREAT OF DAMAGING WINDS AND LARGE HAIL. MEDIUM RANGE MODELS ARE IN A BIT BETTER AGREEMENT THIS RUN AS TO WHEN THE FRONT SINKS FAR ENOUGH SOUTHWARD TO REMOVE POPS. THE MODEL SUITE CONSENSUS MATCHES THE CURRENT FORECAST AND WILL MAKE LITTLE ADJUSTMENT WEDNESDAY AND BEYOND IN THE POP DEPARTMENT. IN THE EXTENDED...THE ONLY TRICKY FEATURE WILL BE THE CUT-OFF ENERGY THAT VERY SLOWLY DRIFTS TOWARD CENTRAL ALABAMA. IT APPEARS IT WILL HOLD OFF UNTIL AFTER VERY LATE INTO THE WEEKEND OR EARLY NEXT WEEK. HIGH AND LOW TEMPERATURES COOL OFF SOMEWHAT AND DO NOT REALLY REBOUND UNTIL THIS WEEKEND. 75 && .AVIATION... 12Z TAF DISCUSSION. MOSTLY VFR CONDITIONS THROUGH THE TAF CYCLE. THE BIGGEST CHALLENGE TODAY IS THE TIMING OF MULTIPLE DIFFERENT COMPLEXES OF THUNDERSTORMS. HAVE TRIED TO TIME THINGS OUT WITH VCTS AND LATER AMENDMENTS. WINDS WILL BE LIGHT AND VARIABLE OUTSIDE ANY CONVECTION THAT MOVES OVER A TERMINAL. VIS COULD DROP IF HEAVIER RAINS PASS OVER A TERMINAL AS WELL. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 75/27
Hazardous weather outlook, Jun 4, 6:17 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 617 AM CDT MON JUN 4 2012 ALZ011>015-017>050-051130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 617 AM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS THREATS TODAY AND TONIGHT INCLUDE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE CHANCE FOR TORNADO DEVELOPMENT IS LOW. A THREAT OF SEVERE WEATHER WILL CONTINUE THIS MORNING FOR AREAS GENERALLY NEAR AND NORTH OF A LINE FROM CARROLLTON...TO CLANTON...TO LAFAYETTE. BY MONDAY AFTERNOON AND INTO THE EVENING HOURS...THE HAZARDOUS THREAT EXPANDS SLIGHTLY SOUTH AND WEST...BUT STRONG TO SEVERE STORMS ARE POSSIBLE ALMOST ANYWHERE AND WILL BE INFLUENCED BY THE MORNING ACTIVITY...STAY TUNED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT FOR HAZARDOUS WEATHER PUSHES SLIGHTLY SOUTHWARD AGAIN ON TUESDAY. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE THE MAIN THREATS. THE THREAT APPEARS LIMITED TO AREAS SOUTH OF INTERSTATE 20. A SMALL CHANCE OF STRONG TO SEVERE STORMS EXIST ON WEDNESDAY ALSO. A COLD FRONT WILL SLOWLY MOVE THROUGH CENTRAL ALABAMA TUESDAY...BECOMING NEAR SOUTH CENTRAL ALABAMA WEDNESDAY. THE THREAT APPEARS LIMITED TO AREAS SOUTH OF THE HIGHWAY 80...INTERSTATE 85 CORRIDOR. THE THREATS REMAIN DAMAGING WINDS AND LARGE HAIL. THIS PATTERN OF ACTIVE WEATHER IS DEPENDENT ON A NUMBER OF FACTORS...SO TIMING AND LOCATION COULD CHANGE PERIODICALLY. CHECK BACK FREQUENTLY FOR THE LATEST INFORMATION ON THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED PERIODICALLY THROUGH WEDNESDAY. 75
In the hours before
Special weather statement, Jun 4, 12:57 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 AM CDT MON JUN 4 2012
ALZ011>015-040645-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
1257 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...WALKER...SOUTHERN
MARION...LAMAR AND FAYETTE COUNTIES UNTIL 145 AM CDT...
AT 1257 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
HARTSELLE TO ADDISON TO LYNN TO 7 MILES SOUTHWEST OF BRINN TO 6 MILES
EAST OF NEW SALEM...AND MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARLEY...
WINFIELD...
CARBON HILL...
SULLIGENT...
JASPER...
&&
LAT...LON 3416 8820 3416 8760 3425 8727 3431 8720
3430 8711 3400 8711 3398 8714 3390 8708
3389 8701 3386 8697 3381 8695 3377 8702
3366 8706 3361 8718 3357 8721 3361 8759
3356 8788 3358 8828
TIME...MOT...LOC 0557Z 349DEG 28KT 3434 8702 3414 8721
3405 8754 3406 8786 3412 8824
27Special weather statement, Jun 4, 5:42 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 AM CDT MON JUN 4 2012
ALZ011>015-041130-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
542 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...WALKER...SOUTHERN
MARION...LAMAR AND FAYETTE COUNTIES UNTIL 630 AM CDT...
AT 540 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NEEDMORE
TO 6 MILES NORTHWEST OF BRILLIANT TO DETROIT...AND MOVING SOUTHEAST
AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIGENT...
LYNN...
WINFIELD...
VERNON...
CARBON HILL...
&&
LAT...LON 3404 8822 3411 8794 3428 8742 3390 8708
3390 8709 3390 8707 3381 8695 3379 8697
3366 8735 3355 8821 3373 8826
TIME...MOT...LOC 1042Z 312DEG 36KT 3415 8754 3404 8785
3397 8816
27Special weather statement, Jun 4, 6:28 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 AM CDT MON JUN 4 2012
ALZ012-013-015-017-022>024-041215-
BLOUNT AL-FAYETTE AL-JEFFERSON AL-LAMAR AL-PICKENS AL-TUSCALOOSA
AL-WALKER AL-
628 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR WALKER...NORTHERN TUSCALOOSA...
NORTHERN PICKENS...LAMAR...JEFFERSON...FAYETTE AND SOUTHWESTERN
BLOUNT COUNTIES UNTIL 715 AM CDT...
AT 628 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ARKADELPHIA TO 6 MILES SOUTH OF CARBON HILL TO LAMAR COUNTY
AIRPORT...AND MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CORDOVA...
MILLPORT...
SUMITON...
DORA...
FAYETTE...
&&
LAT...LON 3391 8823 3386 8761 3396 8711 3390 8708
3387 8696 3394 8688 3396 8680 3404 8672
3382 8643 3380 8658 3377 8658 3376 8654
3366 8653 3357 8659 3341 8702 3347 8829
TIME...MOT...LOC 1128Z 312DEG 36KT 3388 8687 3373 8744
3377 8798
27Local storm report, Jun 4, 6:42 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 4 N SNEAD 34.18N 86.40W
06/04/2012 BLOUNT AL EMERGENCY MNGR
TREE DOWN AND BLOCKING COUNTY ROAD 21 AT MOMON ROAD.
&&Special weather statement, Jun 4, 6:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 AM CDT MON JUN 4 2012
ALZ018-026-041230-
ETOWAH AL-ST. CLAIR AL-
649 AM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND WESTERN ETOWAH
COUNTIES UNTIL 730 AM CDT...
AT 645 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WALNUT GROVE TO DALLAS TO
CARDIFF...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPRINGVILLE...
ODENVILLE...
GADSDEN...
RAINBOW CITY...
MOODY...
&&
LAT...LON 3391 8590 3392 8597 3384 8607 3377 8605
3367 8615 3369 8621 3363 8616 3359 8622
3354 8619 3339 8638 3350 8638 3350 8648
3355 8648 3356 8655 3372 8652 3380 8658
3382 8643 3388 8634 3405 8633 3418 8621
TIME...MOT...LOC 1150Z 303DEG 37KT 3403 8625 3377 8659
3365 8686
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:15 AM CDT | Special Weather Statement | BMX | Marion, Winston | 45 min |
| Jun 4, 12:39 AM CDT | Special Weather Statement | BMX | Cherokee, Etowah | 51 min |
| Jun 4, 12:57 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker, Winston | 48 min |
| Jun 4, 5:00 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 45 min |
| Jun 4, 5:42 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker, Winston | 48 min |
| Jun 4, 6:28 AM CDT | Special Weather Statement | BMX | Fayette, Jefferson, Lamar, Walker | 47 min |
| Jun 4, 7:12 AM CDT | Special Weather Statement | BMX | Clay, Pickens, Shelby, Talladega, Tuscaloosa | 48 min |
| Jun 4, 7:15 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 29 min |
| Jun 4, 7:32 AM CDT | Special Weather Statement | BMX | Calhoun, Clay, Cleburne | 58 min |
| Jun 4, 7:51 AM CDT | Special Weather Statement | BMX | Bibb, Chilton | 39 min |
| Jun 4, 7:56 AM CDT | Special Weather Statement | BMX | Coosa, Randolph, Tallapoosa | 64 min |
| Jun 4, 8:22 AM CDT | Special Weather Statement | BMX | Chambers | 38 min |
| Jun 4, 8:25 AM CDT | Special Weather Statement | BMX | Autauga, Elmore | 65 min |
| Jun 4, 8:27 AM CDT | Special Weather Statement | BMX | Chilton | 18 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.